Alert archive / California / Wind Advisories in 2018
Wind Advisory 17, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Mar 22, 2018, 3:51 AM PDT for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Mar 23, 2018, 8:00 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2018, 3:51 AM PDT (10:51 UTC)
- In effect from
- Mar 23, 2018, 8:00 AM PDT
- Expired
- Mar 23, 2018, 7:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
172 WWUS76 KMFR 221051 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 351 AM PDT Thu Mar 22 2018 CAZ081-222300- /O.NEW.KMFR.WI.Y.0017.180323T1500Z-180324T0600Z/ /O.EXT.KMFR.WI.Y.0016.000000T0000Z-180322T1500Z/ Central Siskiyou County- Including the city of Weed 351 AM PDT Thu Mar 22 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 8 AM to 11 PM PDT Friday. A Wind Advisory also remains in effect until 8 AM PDT this morning. * Winds...South 20 to 30 mph with gusts to 45 mph early this morning. South winds will increase again on Friday morning with speeds at 25 to 35 mph with gusts to 50 mph through Friday evening. * Timing...Winds early this morning have reached a peak but will remain strong. Winds on Friday will be strongest during the afternoon and evening. * Locations include...Interstate 5 south of Grenada to Weed and the city of Gazelle. * Impacts...Strong, gusty winds will make travel difficult, especially for high profile vehicles. Unsecured objects will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-ORZ030-031-222300- /O.CON.KMFR.WI.Y.0016.000000T0000Z-180323T0000Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 351 AM PDT Thu Mar 22 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * Winds...Southwest 25 to 35 mph with gusts to 55 mph. * Timing...Through this afternoon. Winds will be strongest this morning and over the higher terrain. * Locations include...Highway 31 from Summer lake to Paisley. Highway 140 east of Adel. Portions of highway 395 north of the 31 and the 395 interchange to Alkali Lake. Highway 299 east of Alturas over the Warner Mountains. * Impacts...Strong, gusty winds will make travel difficult, especially for high profile vehicles. Unsecured objects will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
6 follow-up statements
558 WWUS76 KMFR 221457 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 757 AM PDT Thu Mar 22 2018 CAZ081-230300- /O.EXP.KMFR.WI.Y.0016.000000T0000Z-180322T1500Z/ /O.CON.KMFR.WI.Y.0017.180323T1500Z-180324T0600Z/ Central Siskiyou County- Including the city of Weed 757 AM PDT Thu Mar 22 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY... ...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... * Winds...Winds are expected to remain below advisory criteria this morning. South winds will increase again to 25 to 35 mph with gusts to 50 mph Friday morning through Friday evening. * Timing...Friday morning into Friday night. Winds will be strongest Friday afternoon and evening. * Locations include...Interstate 5 south of Grenada to Weed and the city of Gazelle. * Impacts...Strong, gusty winds will make travel difficult, especially for high profile vehicles. Unsecured objects will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-ORZ030-031-230000- /O.CON.KMFR.WI.Y.0016.000000T0000Z-180323T0000Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 757 AM PDT Thu Mar 22 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * Winds...Southwest 25 to 35 mph with gusts to 55 mph. * Timing...Through this afternoon. Winds will be strongest this morning and over the higher terrain. * Locations include...Highway 31 from Summer lake to Paisley. Highway 140 east of Adel. Portions of highway 395 north of the 31 and the 395 interchange to Alkali Lake. Highway 299 east of Alturas over the Warner Mountains. * Impacts...Strong, gusty winds will make travel difficult, especially for high profile vehicles. Unsecured objects will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
704 WWUS76 KMFR 222248 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 348 PM PDT Thu Mar 22 2018 CAZ085-ORZ030-031-231200- /O.CAN.KMFR.WI.Y.0016.000000T0000Z-180323T0000Z/ /O.EXB.KMFR.WI.Y.0017.180323T1800Z-180324T0600Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 348 PM PDT Thu Mar 22 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY... ...WIND ADVISORY IS CANCELLED FOR THIS AFTERNOON... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 11 AM to 11 PM PDT Friday. The Wind Advisory has been cancelled. * Winds...Strong south winds of 25 to 35 mph with gusts to 50 mph. * Timing..strong and gusty winds will develop again late Friday morning through Friday evening. Winds will be strongest Friday afternoon and evening. * Locations include...Portions of Lake and eastern Modoc counties. In Lake County, this includes, Highway 31 from Summer lake to Paisley, Highway 140 east of Adel, and portions of Highway 395 north of the 31 and 395 interchange to Alkali Lake. In Modoc County this includes, Highway 299 east of Alturas over the Warner Mountains. * Impacts...Strong, gusty winds will make travel difficult, especially for high profile vehicles. Unsecured objects will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ081-231200- /O.CON.KMFR.WI.Y.0017.180323T1500Z-180324T0600Z/ Central Siskiyou County- Including the city of Weed 348 PM PDT Thu Mar 22 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY... * Winds...South winds will increase to 25 to 35 mph with gusts to 50 mph Friday morning through Friday evening. * Timing...Friday morning through Friday evening. Winds will be strongest Friday afternoon and evening. * Locations include...Interstate 5 from Grenada to Weed as well as the cities of Gazelle and Montague. * Impacts...Strong, gusty winds will make travel difficult, especially for high profile vehicles. Unsecured objects will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CC
065 WWUS76 KMFR 230550 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1050 PM PDT Thu Mar 22 2018 CAZ081-231800- /O.CON.KMFR.WI.Y.0017.180323T1500Z-180324T0600Z/ Central Siskiyou County- Including the city of Weed 1050 PM PDT Thu Mar 22 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY... * Winds...South winds will increase to 25 to 35 mph with gusts to 50 mph. * Timing...Friday morning through Friday evening. Winds will be strongest Friday afternoon and evening. * Locations include...Interstate 5 from Grenada to Weed as well as the cities of Gazelle and Montague. * Impacts...Strong, gusty winds will make travel difficult, especially for high profile vehicles. Unsecured objects will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-ORZ030-031-231800- /O.CON.KMFR.WI.Y.0017.180323T1800Z-180324T0600Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 1050 PM PDT Thu Mar 22 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY... * Winds...Strong south winds of 25 to 35 mph with gusts to 50 mph. * Timing..strong and gusty winds will develop again late Friday morning through Friday evening. Winds will be strongest Friday afternoon and evening. * Locations include...Portions of Lake and eastern Modoc counties. In Lake County, this includes, Highway 31 from Summer lake to Paisley, Highway 140 east of Adel, and portions of Highway 395 north of the 31 and 395 interchange to Alkali Lake. In Modoc County this includes, Highway 299 east of Alturas over the Warner Mountains. * Impacts...Strong, gusty winds will make travel difficult, especially for high profile vehicles. Unsecured objects will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
319 WWUS76 KMFR 231237 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 537 AM PDT Fri Mar 23 2018 CAZ081-240015- /O.CON.KMFR.WI.Y.0017.180323T1500Z-180324T0600Z/ Central Siskiyou County- Including the city of Weed 537 AM PDT Fri Mar 23 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * Winds...South winds will increase to 25 to 35 mph with gusts to 50 mph. * Timing...This morning through this evening. Winds are expected to be this afternoon. * Locations include...Interstate 5 from Grenada to Weed as well as the cities of Gazelle and Montague. * Impacts...Strong, gusty winds will make travel difficult, especially for high profile vehicles. Unsecured objects will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-ORZ030-031-240015- /O.CON.KMFR.WI.Y.0017.180323T1800Z-180324T0600Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 537 AM PDT Fri Mar 23 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * Winds...Strong south winds of 25 to 35 mph with gusts to 55 mph. * Timing..Strong and gusty winds will develop this morning through this evening. Winds will be strongest Friday afternoon and evening. * Locations include...Portions of Lake and eastern Modoc counties. In Lake County, this includes, Highway 31 from Summer lake to Paisley, Highway 140 east of Adel, and portions of Highway 395 north of the 31 and 395 interchange to Alkali Lake. In Modoc County this includes, Highway 299 east of Alturas over the Warner Mountains. * Impacts...Strong, gusty winds will make travel difficult, especially for high profile vehicles. Unsecured objects will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BTL
711 WWUS76 KMFR 231843 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1143 AM PDT Fri Mar 23 2018 ORZ030-231945- /O.CAN.KMFR.WI.Y.0017.000000T0000Z-180324T0600Z/ Northern and Eastern Klamath County and Western Lake County- 1143 AM PDT Fri Mar 23 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Medford has cancelled the Wind Advisory. South winds will remain gusty this afternoon and evening, but this has all been included in the winter weather advisory. $$ CAZ081-240200- /O.EXT.KMFR.WI.Y.0017.000000T0000Z-180324T0200Z/ Central Siskiyou County- Including the city of Weed 1143 AM PDT Fri Mar 23 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING... * Winds...South 25 to 35 mph with gusts to 50 mph. * Timing...Through this evening. * Locations include...Interstate 5 from Grenada to Weed as well as the cities of Gazelle and Montague. * Impacts...Strong, gusty winds will make travel difficult, especially for high profile vehicles. Unsecured objects will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-ORZ031-240200- /O.EXT.KMFR.WI.Y.0017.000000T0000Z-180324T0200Z/ Modoc County-Central and Eastern Lake County- 1143 AM PDT Fri Mar 23 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING... * Winds...South 25 to 35 mph with gusts to 55 mph. * Timing...Through this evening. * Locations include...Portions of Lake and eastern Modoc counties. In Lake County, this includes, Highway 31 from Summer lake to Paisley, Highway 140 east of Adel, and portions of Highway 395 north of the 31 and 395 interchange to Alkali Lake. In Modoc County this includes, Highway 299 east of Alturas over the Warner Mountains. * Impacts...Strong, gusty winds will make travel difficult, especially for high profile vehicles. Unsecured objects will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
211 WWUS76 KMFR 240158 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 658 PM PDT Fri Mar 23 2018 CAZ081-240300- /O.EXP.KMFR.WI.Y.0017.000000T0000Z-180324T0200Z/ Central Siskiyou County- Including the city of Weed 658 PM PDT Fri Mar 23 2018 ...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING... The Wind Advisory for Central Siskiyou County will expire at 7 PM PDT. Gusts of 40 to 45 mph were recorded at Weed late this morning through this afternoon. $$ CAZ085-ORZ031-240300- /O.EXP.KMFR.WI.Y.0017.000000T0000Z-180324T0200Z/ Modoc County-Central and Eastern Lake County- 658 PM PDT Fri Mar 23 2018 ...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING... The Wind Advisory for Central and Eastern Lake County will expire at 7 PM PDT. Gusts of 35 to 45 mph were recorded at Summer Lake late this morning through this afternoon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 21, 9:15 PM PDT, 6 hours 36 minutes earlier.
Area forecast discussion, Mar 21, 9:15 PM PDT, 6 hours 36 minutes before
Area Forecast Discussion
National Weather Service Medford OR
915 PM PDT Wed Mar 21 2018
.DISCUSSION...EVENING UPDATE. Models are showing elevated
instability in northern California through the evening and overnight
hours. In the most unstable areas at 00Z near Sacramento there were
thunderstorms with a tornado reported. While I do not expect any
tornadoes to development in our forecast area, I have added a slight
chance of thunderstorms, mainly in the Mt Shasta area northeastward,
and over eastern Modoc and Southeastern Lake county. Sven
.SHORT TERM...A low to the southwest will be the main weather
maker for our area this evening and tonight, bringing heavy
precipitation with high snow levels. Satellite imagery shows high
clouds streaming into the area, and showers have started popping
up on radar in western Siskiyou County. Precipitation will become
more widespread this evening and continue overnight, with highest
precip rates expected along the coast and coastal mountains. By
late Thursday morning, expect Brookings to have accumulated close
to 3 inches of rain... around 1.5 inches of rain near Port
Orford... and around an inch in North Bend. Gusty winds will
continue in the Shasta Valley and over the East Side tonight into
early tomorrow morning...recent observations show winds gusting
above 30 mph in Weed and Summer Lake. A cold front associated with
a strengthening low in the Gulf of Alaska will continue its push
toward the coast tonight, and move inland by early Thursday
morning. As the front moves through, snow levels will quickly drop
from west to east, likely down to 1500 to 2000 feet behind the
front. Expect heavy snow in the Cascades, western Siskiyous, and
Coastal Range by mid morning. Thursday evening will be a slight
break between systems, with precipitation diminishing. Conditions
will rapidly change Thursday night. -MSC
.MEDIUM TERM...Thursday night through Friday night...An unusually
cold airmass for late March will move over us Thursday night and
remain in place through at least Friday night. At the same time, a
weak Atmospheric River (AR) will take aim at the coast. The
combination of the cold air and rich moisture will result in heavy
mountain snow and also the potential for valley snow. Confidence
is high that the mountains of Curry, western Josephine, and
western Siskiyou counties are going to get slammed by very heavy
snow. Deep moisture and orographic enhancement will likely lead to
total snowfall of several feet above 2000-2500 feet during this
timeframe. Given the confidence, winter storm warnings have been
issued for these locations. See WSWMFR for details.
The Siskiyous further east and the Cascades are likely to see
significant snow as well, but there is more uncertainty regarding
amounts. Some guidance hits them with a lot of precipitation as
well, but often on the events from the southwest, moisture gets
wrung out by the coastal ranges which limits amounts. One area of
particular concern is Mt. Ashland. This is a good setup not only for
heavy snow at Mt. Ashland, but also for strong winds. With a 130 KT
jet aloft, and model soundings showing winds of 40 knots descending
to very near the top of the mountain by Friday afternoon, we could
see blizzard conditions at times at the ski area.
Around Mt. Shasta, there is also more uncertainty due to the fact
that strong westerly jet scenarios are often not big snow makers
there. However, models do show a lot of precipitation, modestly deep
southerly flow up the Sac Valley, and certainly good thermodynamics.
This is a favorable set up for northern Klamath with strong south,
upslope flow and an airmass that will certainly be cold enough. The
only question there is how much moisture is able to get over the
Cascades. We opted to go with a winter storm watch for all these
locations given the uncertainty. I suspect we will need winter
weather advisories for other east side locations, but it's far
enough out that I chose not to issue anything yet.
Snowfall in the valleys and lower passes is much trickier. It looks
like it will snow at times down to the lower pass levels with
accumulations sufficient to impact travel most likely at night.
Strong March sun will probably result in wet or at most slushy roads
during the daylight hours over the passes. It will probably also
snow at times in the valley bottoms, but accumulations on roads are
unlikely except if snow comes down hard at night. Please refer to
SPSMFR for details over lower elevations. -Wright
.LONG TERM...Sunday through Wednesday night...The low pressure
system is poised to begin its exit of the west coast into Nevada.
This means that our forecast area will see lingering showers into
Monday. Snow levels will be around 2000 feet, but only light
precipitation is expected by this point. Therefore, impacts are
expected to be light, but some of the lower passes like Sexton
Summit may still see a dusting of snow with a passing shower.
Then high pressure begins to build into the area for the rest of the
week, and conditions will begin to dry out. Temperatures are
expected to be on rise and could become near normal for this time of
year by Tuesday and maybe a few degrees above normal towards the
end of the week. -Schaaf
&&
.AVIATION...21/18Z TAF CYCLE...VFR conditions will continue into
this evening for most locations. The exception will be along the
coast due to showers and near Mount Shasta due to upslope flow where
MVFR Cigs are expected.
CIGS will lower over most of the area as front approaches from the
southwest this evening and tonight. MVFR is likely, but could not
rule out local IFR conditions in heavier precipitation later tonight
into Thursday morning. Medford could remain VFR through the night
due to downslope flow, but surrounding mountains are likely to become
partly obscured. Cigs will lower to MVFR in Medford around 14z as
heavier rain moves in.
There's a chance CIGS could improve to VFR after the front moves
onshore Thursday morning, but confidence was not high enough to show
this in the TAF at North Bend.
East of the Cascades...VFR conditions will continue through the TAF
period with partial mountain obscurations tonight into Thursday
morning. Gusty winds are expected later this afternoon through
Thursday morning.
LLWS does not look to be a concern at this time, but mountain wave
turbulence is likely into Thursday. -Petrucelli
&&
.MARINE...Updated 200 AM PDT Wednesday 21 Mar 2018....Relatively
calm conditions are expected into tonight. A warm front will move
north through the waters this evening, followed by a cold front
tonight. South winds will increase a bit ahead of the cold front,
but winds and seas will remain below small craft advisory criteria.
A stronger front will approach the waters Thursday afternoon and
bring increasing south winds and choppy seas. We'll at least get
craft conditions late Thursday afternoon into Thursday night. A few
spots could approach gales, but it won't be widespread. Winds are
expected to gradually decrease Friday morning into Friday afternoon.
Of bigger concern will be the combination of steep wind driven seas
late Thursday afternoon and evening and increasing west swell. The
models are all in good agreement showing an increasing west swell
that is being generated from a moderate to strong upper trough and
developing surface low in the Gulf of Alaska. This increasing swell
will move into the waters Thursday evening and continue through
Friday afternoon.
Cold air aloft will move over the waters Thursday night and remain
overhead through Friday. Showers will be widespread along with
isolated thunderstorms. In fact conditions could be unstable enough
for any thunderstorm to produce locally gusty winds and small hail.
We'll also have to keep a close watch on the potential for
waterspouts.
The models show a surface low moving southeast near the outer waters
Saturday and we could see increasing south winds. The exact
placement and strength of the low varies between the models, so it
remains to be seen how strong the winds will be.
There's growing confidence we'll have another heavy west swell in
the 11 to 13 foot range moving into the waters Saturday into
Saturday night. Right now the models vary with the swell height, but
it looks like the highest swell may be confined to the southern
waters. During this interval the weather pattern will remain active,
but winds are expected to remain below small craft. -Petrucelli
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory until 5 PM PDT Thursday for ORZ030-031.
Winter Storm Watch from Friday morning through Friday evening
for ORZ030.
Winter Storm Warning from 11 PM Thursday to 11 PM PDT Friday for
ORZ024.
Winter Storm Watch from late Thursday night through Friday
evening for ORZ027.
Winter Storm Watch from late Thursday night through Friday
evening for ORZ028.
CA...Wind Advisory until 5 PM PDT Thursday for CAZ085.
Winter Storm Warning from 11 PM Thursday to 11 PM PDT Friday for
CAZ080.
Winter Storm Watch from late Thursday night through Friday
evening for CAZ082-083.
Wind Advisory until 11 AM PDT Thursday for CAZ081.
Pacific Coastal Waters...Hazardous Seas Warning from 11 AM Thursday
to 5 PM PDT Friday for PZZ350-356-370-376.
MSC/TRW/BMS/MAPThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 4:42 PM PDT | Winter Weather Advisory | MFR | Modoc, Siskiyou | 36 hr |
| Mar 22, 2:35 AM PDT | Small Craft Advisory | MFR | 32 hr | |
| Mar 22, 2:35 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 14 hr | |
| Mar 22, 2:35 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 36 hr |
Nearby
Wind Advisories in California, 2018Wind Advisories in Oregon, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.